Missouri, 2012Flash Flood and Hail in Missouri, May 4, 2012
May 4, 2012 · NWS DVN · 3 events in 1 county or zone
Thunderstorms that developed over southeastern Iowa in the late evening on May 3, 2012 moved into far northeastern Missouri after midnight. This line of thunderstorms slowly sagged southeastward through the early morning hours producing hail over Clark County along with heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that developed over southeastern Iowa in the late evening on May 3, 2012 moved into far northeastern Missouri after midnight. This line of thunderstorms slowly sagged southeastward through the early morning hours producing hail over Clark County along with heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 3, 11:57 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, May 3, 11:57 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 AM CDT FRI MAY 4 2012
.AVIATION...
VFR CONDITIONS NORTH OF STORM CLUSTERS IN VCNTY OF CID AND DBQ FOR
THE REST OF THE NIGHT INTO FRI MORNING. AT MLI AND BRL...MVFR TO
IFR CONDITIONS TO CONTINUE WITH PASSING THUNDERSTORMS THROUGH AT
LEAST 12Z FRI WITH HEAVY RAIN AND VSBYS TEMPORARILY REDUCED TO
UNDER A MILE AT TIMES. AFTER MORNING STORM CLUSTER MOVES OUT...VFR
CONDITIONS FOR MUCH OF THE TERMINAL AREAS THROUGH LATE AFTERNOON
BEFORE AND ANOTHER ROUND OF STORMS POSSIBLE. THE NEW STORM
DEVELOPMENT IS EXPECTED IN THE VICINITY OF A BOUNDARY LATE FRI
AFTERNOON AND EVENING...BUT TIMING AND AND MORE DEFINED LOCATION
IS STILL UNDETERMINED AS IT DEPENDS ON THE OVERNIGHT CONVECTION
THAT IS ONGOING.
&&
PREV DISCUSSION... /ISSUED 319 PM CST THU MAY 3 2012/
.SYNOPSIS...
12Z UA ANALYSIS HAS A LLJ RUNNING FROM THE SOUTHERN PLAINS INTO THE
GREAT LAKES WITH A WEAK TROF FROM WISCONSIN INTO ILLINOIS. 850MB DEW
POINTS WERE IN THE MID TEENS FROM THE SOUTHERN GREAT LAKES INTO
KANSAS. SATELLITE TRENDS THROUGH MID AFTERNOON SHOWS THE CI/CS
SHIELD RAPIDLY THINNING ACROSS THE AREA WITH DIURNAL CU DEVELOPING
WHERE THE STRONGEST HEATING IS OCCURRING.
18Z SFC ANALYSIS HAS THE OUTFLOW BOUNDARY FROM THE MISSOURI MCS
SLOWLY MOVING NORTH ACROSS NORTHERN MISSOURI AS A WARM FRONT. TWO
WEAK BUT SUBTLE BOUNDARIES WERE MOVING EAST ACROSS ILLINOIS THAT
WHERE PARTIALLY ASSOCIATED WITH OUTFLOW FROM THE NOCTURNAL MCS. A
WEAK LOW WAS NEAR KLSE WITH A FRONT SOUTHWEST INTO NORTHWEST IOWA
BEFORE DROPPING SOUTH THROUGH NEBRASKA. DEW POINTS WERE GENERALLY IN
THE 60S ACROSS THE MIDWEST WITH A TONGUE OF 70S MOVING NORTH INTO
SOUTHEAST KANSAS.
SHORT TERM...TONIGHT AND FRIDAY
THE QUESTION IS HOW WILL CONVECTION EVOLVE LATE THIS AFTERNOON AND
TONIGHT.
LATEST TRENDS INDICATE A RESPECTABLE CAP IS STILL IN PLACE ACROSS
MUCH OF THE CWFA EVIDENT BY THE LACK OF CU DEVELOPMENT. HOWEVER...
CU DEVELOP IS OCCURRING FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA
AND NORTHERN MISSOURI WHERE THE STRONGEST WAA IS OCCURRING. IF THE
OVERALL CAP ACROSS KANSAS/MISSOURI CAN MOVE A LITTLE FURTHER
NORTH...THE MCS THAT DEVELOPS TONIGHT WOULD MOVE RIGHT ACROSS THE
CWFA. GIVEN THE AMOUNT OF POTENTIAL ENERGY IN THE ATMOSPHERE...
SEVERE STORMS WILL BE POSSIBLE BEFORE THE INDIVIDUAL STORMS EVOLVE
INTO THE HEAVY RAIN MCS LATER THIS EVENING.
TRENDS FROM THE RAP MODEL USING THE MCS...HEAVY RAIN...AND LIFT
TOOLS ARE SUGGESTING CONVECTION DEVELOPING FROM NORTHEAST ILLINOIS
INTO THE SOUTHERN CWFA AND THEN WEST ACROSS SOUTHERN IOWA OR ALONG
THE IA/MO BORDER. IF CORRECT...THE SOUTHERN HALF OR SO OF THE CWFA
WOULD HAVE THE BEST CHANCE OF SEEING STORMS TONIGHT. PWATS ON THE
12Z DVN SOUNDING WERE 218 PERCENT OF NORMAL AND THE RAP TRENDS TAKE
PWATS ACROSS THE SOUTHERN CWFA TO ALMOST 2 INCHES OVERNIGHT. THUS
THE THREAT OF HEAVY RAIN IS VERY REAL. FLASH FLOOD GUIDANCE ACROSS
THE SOUTHERN HALF IS ROUGHLY 2 INCHES IN ONE HOUR.
CORFIDI VECTORS INDICATE STORMS SHOULD MOVE AT A RESPECTABLE PACE
EARLY ON BUT THE FORWARD PROPAGATING VECTORS INDICATE STORM MOVEMENT
WILL SLOW OVERNIGHT.
A FLASH FLOOD WATCH FOR ROUGHLY THE SOUTHERN HALF OF THE CWFA WAS
CONSIDERED. HOWEVER...THE BACKWARD PROPAGATING VECTORS REALLY DO NOT
BECOME PERPENDICULAR OR OPPOSITE OF THE FORWARD VECTORS OVERNIGHT
SUGGESTING THERE MAY NOT BE MUCH IN THE WAY OF TRAINING. DEPENDING
UPON HOW STORMS EVOLVE THIS EVENING...HEADLINES FOR A FLASH FLOOD
WATCH MAY NEED TO BE REVISITED.
THE NORTHERN PART OF THE CWFA MAY NOT SEE MUCH IN THE WAY OF
CONVECTION UNTIL LATER THIS EVENING. THE CURRENT STORMS THAT ARE
DEVELOPING ALONG THE SOUTHWARD MOVING BOUNDARY SHOULD GENERALLY KEEP
MOVING EAST THROUGH SUNSET.
ASSUMING THE MCS DEVELOPS AND MOVES ACROSS THE SOUTHERN CWFA
TONIGHT...A DECAYING MCS WILL BE OVER THE CWFA DURING THE MORNING
HOURS. THE CS/CI SHIELD FROM THE MCS WILL SLOWLY DECAY DURING THE
DAY AND BOUNDARIES LEFT OVER FROM THE MCS WILL PROVIDE THE FOCUS FOR
NEW DEVELOPMENT DURING THE AFTERNOON HOURS. ..08..
LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY
THE VERY ACTIVE AND WET PATTERN SHOULD CONTINUE WITH HIGH CONFIDENCE
THROUGH EARLY MONDAY MORNING...BEFORE A MUCH COOLER REGIME TAKES
AFFECT ON ON THE REGION...WITH AN UPPER LOW DOMINATING THE
MIDWESTERN WEATHER.
FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE SURFACE FRONT SHOULD STALL
NEAR OUR WESTERN BORDER...MORE OR LESS BECOMING A BACKDOOR FRONTAL
BOUNDARY. TEMPERATURES MAY BE MUCH COOLER THAN FORECAST...BUT FOR
NOW THERE IS STRONG MODEL GUIDANCE SUGGESTING UPPER 60S NORTHEAST TO
AROUND 80 SOUTHWEST FOR SATURDAY AND SUNDAY. CLOUDS AND RAIN WILL
DETERMINE JUST HOW SHARP OF A CONTRAST WE SEE. WHILE LOW LEVELS WILL
BECOME LESS HIGH DEWPOINT PRONE...ATMOSPHERIC PWAT VALUES CONTINUE
TO RUN NEAR 200% OR HIGHER MUCH OF THE PERIOD THROUGH SUNDAY NIGHT.
ROUNDS OF RAIN AND THUNDERSTORMS ARE LIKELY WITH THE HIGHEST THREAT
AT NIGHT AND EARLY MORNINGS FRIDAY NIGHT...SATURDAY NIGHT AND SUNDAY
NIGHT. SYNOPTICALLY..SUNDAY AFTERNOON THROUGH SUNDAY NIGHT OFFER THE
MOST PREDICTABLY HIGH HEAVY RAIN THREAT...BUT ELEVATED STORMS MAY
CONTINUE TO TRAIN AT TIMES NOCTURNALLY LEADING TO NARROW EXCESSIVE
RAINFALLS FRIDAY AND SATURDAY NIGHTS. TIME WILL TELL...BUT OUR
CENTRAL AND WESTERN AREAS SEEM MOST AT RISK FOR THESE RAINS.
MONDAY LATE MORNING THROUGH THURSDAY APPEARS COOL...AND MAY SEE SOME
SPOTTY DIURNAL SHOWERS UNDER THE UPPER LOW. HOWEVER...WITH LOW PWAT
VALUES AND LITTLE CONVERGENCE...RAINFALL AMOUNT SHOULD BE
NEGLIGIBLE. WHILE COOLER THAN NOW...WE ARE TALKING ABOUT HIGHS IN
THE 60S AND LOWS IN THE 40S...WHICH IS AT LEAST SENSIBLY PLEASANT
WEATHER...AND A WELCOME RELIEF FROM THE RECENT HUMIDITY AND RAINS.
ERVIN
HYDROLOGY...
THE PAST WEEKS WORTH OF RAINFALL...WHICH AVERAGED 1 TO 3 INCHES HAS
MOISTENED DRY SOILS IN SOME LOCATIONS...WHILE SATURATING IT IN
OTHERS. FLASH FLOODING IS A THREAT FROM TRAINING STORMS.
AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT 4 DAYS WITH
SEVERAL CHANCES FOR RAIN THAT MAY BE HEAVY. THE IMPACTS OF RAIN ON
FLASH FLOODING WILL BE HIGHLY VARIABLE...BUT ARE POSSIBLE IN MOST OF
THE REGION. TRIBUTARY RIVER FLOODING IS A STRONG POSSIBILITY FRONT
THIS WET WEATHER PATTERN.
THE NEXT ROUND OF POTENTIALLY HEAVY RAIN WILL OCCUR TONIGHT INTO
EARLY FRIDAY MORNING. DEPENDING UPON RAINFALL AMOUNTS AND WHERE IT
FALLS...THERE IS A REASONABLY GOOD CHANCE OF MINOR FLOODING ON SOME
AREA RIVERS. SUBSEQUENT RAIN EVENTS STARTING FRIDAY NIGHT WILL
BECOME MORE IMPORTANT AND WILL INCREASE THE CHANCES FOR MORE
SIGNIFICANT RISES DEVELOPING ON AREA RIVERS. THE LOCATION FOR
HEAVIEST RAINFALL WHEN KNOWN...WILL LIKELY BE PLACED INTO A FLOOD
WATCH.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR DES MOINES-
HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN
BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, May 3, 3:27 AM CST, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 AM CDT THU MAY 3 2012
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
427 AM CDT THU MAY 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
ONE OR MORE EPISODES OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
WIDESPREAD TOTAL HEAVY RAINFALL AMOUNTS OF 1 TO LOCALLY OVER 2 INCHES
ARE LIKELY THAT MAY RESULT IN SIGNIFICANT WATER ISSUES AND EVENTUAL
RIVER FLOODING. THE STRONGEST STORMS MAY REACH SEVERE LEVELS WITH
STRAIGHT LINE WINDS OF 60 TO 70 MPH THE PRIMARY THREAT AND LARGE HAIL
THE SIZE OF QUARTERS THE SECONDARY THREAT.
THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT
RISK.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY...THE THREAT OF SEVERE STORMS WILL CONTINUE...ESPECIALLY
DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE STORM
PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THE ENTIRE AREA.
THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL.
SATURDAY THROUGH MONDAY...THUNDERSTORMS WILL BE POSSIBLE
THROUGHOUT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL
BE POSSIBLE SATURDAY AND SUNDAY...ESPECIALLY WEST OF THE
MISSISSIPPI RIVER.
THERE WILL CONTINUE TO BE A THREAT OF FLASH FLOODING FROM LARGE
THUNDERSTORM COMPLEXES WITH HEAVY RAINFALL FRIDAY THROUGH SUNDAY.
THE EXTENDED PERIOD OF RAIN AND POSSIBLE HEAVY RAINFALL MAY LEAD
TO RIVER FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.
NICHOLS/SHEETS
In the hours before
Local storm report, May 3, 10:05 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM FLASH FLOOD 3 NE MUSCATINE 41.45N 91.03W
05/03/2012 MUSCATINE IA TRAINED SPOTTER
2ND AVENUE NEAR LAKE PARK BLVD HAS ABOUT 2 FEET OF WATER
ON IT ON THE NORTHEAST SIDE OF MUSCATINE. PONDING OF
WATER EVERYWHERE. LO32.
&&Local storm report, May 3, 10:23 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST 1 W CAMBRIDGE 41.30N 90.20W
05/03/2012 E50 MPH HENRY IL TRAINED SPOTTER
&&Local storm report, May 3, 11:35 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD COLUMBUS JUNCTION 41.28N 91.36W
05/03/2012 LOUISA IA TRAINED SPOTTER
THE WEST SIDE OF TOWN IS FLOODED. HE57.
1145 PM HEAVY RAIN 2 SE COLONA 41.47N 90.32W
05/03/2012 E1.60 INCH HENRY IL TRAINED SPOTTER
RAINFALL BETWEEN 910 PM AND 1145PM.
1220 AM FLASH FLOOD 4 WSW TISKILWA 41.28N 89.59W
05/04/2012 BUREAU IL TRAINED SPOTTER
SEVERE FLOODING IN THE AREA. 800 N AVE IS WASHED OUT NEAR
TISKILWA. SEVERAL OTHER AREA ROADS HAVE WATER RUNNING
ACROSS THEM.
1225 AM FLASH FLOOD 1 W COLUMBUS JUNCTION 41.28N 91.38W
05/04/2012 LOUISA IA TRAINED SPOTTER
HIGHWAY 92 WEST OF COLUMBUS JUNCTION IS IMPASSABLE. LO32.
&&Local storm report, May 3, 11:47 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM FLASH FLOOD 1 W COLUMBUS JUNCTION 41.28N 91.38W
05/04/2012 LOUISA IA TRAINED SPOTTER
HIGHWAY 92 WEST OF COLUMBUS JUNCTION IS IMPASSABLE. LO32.
1220 AM FLASH FLOOD 4 WSW TISKILWA 41.28N 89.59W
05/04/2012 BUREAU IL TRAINED SPOTTER
SEVERE FLOODING IN THE AREA. 800 N AVE IS WASHED OUT NEAR
TISKILWA. SEVERAL OTHER AREA ROADS HAVE WATER RUNNING
ACROSS THEM.
1145 PM HEAVY RAIN 2 SE COLONA 41.47N 90.32W
05/03/2012 E1.60 INCH HENRY IL TRAINED SPOTTER
RAINFALL BETWEEN 910 PM AND 1145PM.
1145 PM FLASH FLOOD COLUMBUS JUNCTION 41.28N 91.36W
05/03/2012 LOUISA IA TRAINED SPOTTER
THE WEST SIDE OF TOWN IS FLOODED. HE57.
1122 PM TSTM WND GST 1 W CAMBRIDGE 41.30N 90.20W
05/03/2012 E50.00 MPH HENRY IL TRAINED SPOTTER
1058 PM FLASH FLOOD 3 NE MUSCATINE 41.45N 91.03W
05/03/2012 MUSCATINE IA TRAINED SPOTTER
2ND AVENUE NEAR LAKE PARK BLVD HAS ABOUT 2 FEET OF WATER
ON IT ON THE NORTHEAST SIDE OF MUSCATINE. PONDING OF
WATER EVERYWHERE. LO32.
1027 PM FLASH FLOOD 1 ESE WASHINGTON 41.30N 91.68W
05/03/2012 WASHINGTON IA TRAINED SPOTTER
3.13 INCHES IN THE PAST 2 HOURS WITH STREET FLOODING IN
WASHINGTON.
1027 PM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
05/03/2012 M3.13 INCH WASHINGTON IA TRAINED SPOTTER
2 HOUR RAINFALL.
1020 PM FLASH FLOOD 3 ENE MUSCATINE 41.44N 91.03W
05/03/2012 MUSCATINE IA TRAINED SPOTTER
STREET FLOODING ON MULTIPLE STREETS IN MUSCATINE. MU79.
1014 PM TSTM WND GST WALCOTT 41.59N 90.78W
05/03/2012 E70.00 MPH SCOTT IA NWS EMPLOYEE
60 TO 70 MPH WIND GUSTS. RETIRED NWS EMPLOYEE.
0958 PM FLASH FLOOD 5 SW WASHINGTON 41.25N 91.76W
05/03/2012 WASHINGTON IA TRAINED SPOTTER
STREETS ARE FLOODED IN WASHINGTON. WATER IS ESTIMATED TO
BE 3 FEET DEEP NEAR AN UNDERPASS NEAR 2ND AVE AND E 5TH
STREET. ALSO THE INTERSECTION OF MADISON AND B AVE IS
FLOODED. SEWERS IN TOWN ARE BACKING UP.
0952 PM HEAVY RAIN 1 SSW IOWA CITY 41.64N 91.55W
05/03/2012 M2.06 INCH JOHNSON IA ASOS
1 HOUR RAINFALL TOTAL.
0927 PM TSTM WND GST 2 E CENTERDALE 41.65N 91.26W
05/03/2012 E70.00 MPH CEDAR IA TRAINED SPOTTER
0901 PM HAIL 1 N PARNELL 41.60N 92.00W
05/03/2012 E0.88 INCH IOWA IA EMERGENCY MNGR
0901 PM TSTM WND GST E SOLON 41.80N 91.49W
05/03/2012 E60.00 MPH JOHNSON IA TRAINED SPOTTER
0901 PM HAIL E SOLON 41.80N 91.49W
05/03/2012 E0.75 INCH JOHNSON IA TRAINED SPOTTER
0855 PM TORNADO 4 NE WAYLAND 41.19N 91.60W
05/03/2012 WASHINGTON IA TRAINED SPOTTER
HEAVY DAMAGE AT 3229 SPRUCE AVE ABOUT 4 MILES NORTHEAST
OF WAYLAND. RELAYED BY SPOTTER. TIME ESTIMATED.
0850 PM TORNADO 2 NE WAYLAND 41.17N 91.63W
05/03/2012 WASHINGTON IA PUBLIC
TORNADO WENT OVER THE RESIDENCE AT 2711 330TH ST ABOUT 2
MILES NORTHEAST OF WAYLAND. TIME ESTIMATED. RELAYED 911
CALL FROM WASHINGTON COUNTY SHERIFF OFFICE.
0850 PM HAIL SOLON 41.81N 91.49W
05/03/2012 E1.75 INCH JOHNSON IA LAW ENFORCEMENT
0844 PM TORNADO WAYLAND 41.15N 91.66W
05/03/2012 HENRY IA LAW ENFORCEMENT
NEAR 120TH STREET NEAR WAYLAND.
0831 PM HAIL NORWAY 41.90N 91.92W
05/03/2012 E1.00 INCH BENTON IA FIRE DEPT/RESCUE
0816 PM HAIL W NORWAY 41.90N 91.93W
05/03/2012 E0.75 INCH BENTON IA TRAINED SPOTTER
DIME SIZED HAIL FELL BETWEEN 816 PM AND 819 PM.
0808 PM HAIL 2 SSW LADORA 41.73N 92.20W
05/03/2012 E1.75 INCH IOWA IA TRAINED SPOTTER
GOLFBALL SIZED HAIL.
0737 PM HAIL 2 WNW VAN HORNE 42.02N 92.12W
05/03/2012 E0.75 INCH BENTON IA TRAINED SPOTTER
0722 PM HAIL 1 NW VAN HORNE 42.02N 92.11W
05/03/2012 E0.25 INCH BENTON IA TRAINED SPOTTER
0721 PM HAIL SE ATKINS 41.99N 91.86W
05/03/2012 E0.25 INCH BENTON IA TRAINED SPOTTER
&&Local storm report, May 4, 12:31 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG GALVA 41.17N 90.04W
05/03/2012 HENRY IL EMERGENCY MNGR
SEVERAL 2 TO 4 INCH DIAMETER BRANCHES DOWN ON THE
NORTHWEST SIDE OF GALVA.
&&
HAASESpecial weather statement, May 4, 1:26 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
226 AM CDT FRI MAY 4 2012
IAZ078-088-089-098-099-ILZ024>026-034-035-MOZ009-010-040815-
VAN BUREN IA-LOUISA IA-LEE IA-HENRY IA-DES MOINES IA-MCDONOUGH IL-
MERCER IL-WARREN IL-HENDERSON IL-HANCOCK IL-CLARK MO-SCOTLAND MO-
226 AM CDT FRI MAY 4 2012
...STRONG THUNDERSTORMS TO BRING HEAVY RAINFALL AND SMALL HAIL...
AT 225 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
THUNDERSTORMS GENERALLY EXTENDING FROM NEAR MEMPHIS MISSOURI...
NORTHEAST TO NEAR BURLINGTON IOWA...MOVING EAST AROUND 20 MPH.
THESE STORMS ARE EXPECTED TO BRING SOME VERY HEAVY RAINFALL OF ONE
TO TWO INCHES PER HOUR...AND SOME HAIL UP TO THE SIZE OF NICKELS.
THE STORMS SHOULD BE OF RELATIVELY SHORT DURATION FOR ANY ONE
LOCATION...SO TOTAL RAINFALL AMOUNTS SHOULD RANGE FROM ONE TO TWO
INCHES. THE STORMS WILL MOVE THROUGH THE AREA THROUGH 4 AM.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...MEMPHIS...KAHOKA...MEDIAPOLIS...
CARTHAGE...OQUAWKA...STRONGHURST...DALLAS CITY...MONMOUTH AND MACOMB.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR WEST CENTRAL ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEAST IOWA
AND NORTHEAST MISSOURI.
&&
LAT...LON 4019 9150 4024 9151 4025 9195 4030 9196
4030 9235 4060 9236 4061 9219 4077 9218
4085 9163 4115 9106 4114 9043 4027 9045
4028 9090 4019 9091
LEFlash Flood, Clark
- When
- May 4, 1:33 AM CST to 7:40 AM CST
- Where
- Clark County, 0.87 mi NW of Kahoka to 1.3 mi SW of Kahoka
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -91.730
A trained spotter reported water 6 inches deep on some of the roads in Kahoka.
Hail, Clark
- When
- May 4, 2:10 AM CST
- Where
- Clark County, 1.26 mi ENE of Chambersburg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.530, -91.780
Hail, Clark
- When
- May 4, 2:30 AM CST
- Where
- Clark County, 0.87 mi NW of Kahoka
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -91.730
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Ohio, May 4 to 5, 20121 death · $760,000 · 50 kt wind · 7 events
- Hail in Nebraska, May 4, 2012$6.8 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in Texas, May 4, 2012$159,000 · 1.75 in hail · 37 events
- Flash Flooding in West Virginia, May 4 to 5, 2012$308,000 · 3 events
- Tornadoes and Hail in Minnesota, May 4, 2012$250,000 · EF0 · 5 events
- Tornado and Hail in Iowa, May 4, 2012$55,000 · EF1 · 10 events
- Flash Flooding and Flood in Ohio, May 4, 2012$101,000 · 1.25 in hail · 14 events
- Hail and Damaging Winds in Kansas, May 4, 2012$94,000 · 61 kt wind · 9 events
- Flash Flood and Hail in Ohio, May 4, 2012$50,000 · 1 in hail · 2 events
- Hail in Nebraska, May 4, 20122.75 in hail · 25 events
- Hail and Damaging Wind in Iowa, May 4, 2012$22,000 · 1 in hail · 8 events
- Tornadoes and Hail in Iowa, May 4, 2012$5,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384045, 384046, 384047.